MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II CR FEM OX NP LT SZ 7; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. JRNY II CR FEM OX NP LT SZ 7; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 74021167
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 09/16/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a left tka surgery performed on (b)(6) 2018, the patient experienced a non-occlusive low echogenicity thrombosis within the popliteal vein on (b)(6) 2018.To treat the condition the patient was administered medication.The condition was reported as resolved with sequelae on (b)(6) 2019.Further details regarding the patient's current health condition and the specific details of the sequelae are currently unknown.
 
Additional Manufacturer Narrative
Internal complaint number: case (b)(4).
 
Additional Manufacturer Narrative
H3, h6: given the nature of the alleged incident, the devices could not be returned for evaluation.The clinical/medical investigation concluded that, the provided adverse event form documents onset (b)(6) 2018 of the moderately (severe) adverse event #1 as unrelated to the device but definitely related to the procedure which was resolved with sequelae (stop date of (b)(6) 2019).Tourniquet time was noted to be 50 minutes.Post-surgical thrombus formation is a known procedural risk factor/potential complication and does not indicate a component mal-performance or failure.Based on the limited information provided, definitive contributing clinical factors cannot be concluded.The patient impact beyond the post-op thrombosis and subsequent medication therapy cannot be determined.The patient current health status is unknown; however, per the documentation, the event resolved with sequelae.A review of the production orders did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part numbers over the past 12 months and for the batch numbers based on historical data of the device did not reveal similar events for the listed devices.A review of the instructions for use documents for knee systems revealed that hematoma, thromboembolic diseases including venous thrombosis, pulmonary embolus, or myocardial infarction, damage to blood vessels have been identified in possible adverse effects section.A review of the risk management files revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to these products and event.At this time, we have no evidence to conclude that the products failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include post-operative healing issue and/or patient condition.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
JRNY II CR FEM OX NP LT SZ 7
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18423034
Report Number1020279-2023-02639
Device Sequence Number20824405
Product Code JWH
UDI-Device Identifier00885556422762
UDI-Public00885556422762
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K121443
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date11/01/2025
Device Catalogue Number74021167
Device Lot Number15LM03006
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2023
Supplement Date Received by Manufacturer01/26/2024
Initial Report FDA Received Date12/31/2023
Supplement Report FDA Received Date01/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/04/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexMale